Calculators · Dermatology · Score

SCORTEN (TEN severity-of-illness score)

Also called SCORTEN, toxic epidermal necrolysis score, SJS TEN mortality

Predicted hospital mortality in Stevens–Johnson syndrome / toxic epidermal necrolysis from seven admission factors.

SCORTEN

0 / 7

Predicted mortality (model)
1.2%

Logistic model from the derivation paper (165 TEN patients in a French specialised unit, OR 3.45 per point). Higher scores call for burns/ICU-level care.

Formula and scoring

One point each for the seven factors. P(death) = e^logit / (1 + e^logit), logit = −4.448 + 1.237 × SCORTEN.

Exam and ward pearls

  • Each SCORTEN point multiplies the odds of death by about 3.5 (OR 3.45, 95% CI 2.26–5.25).
  • Exam favourite: the seven factors spell "TAMEBUG" — Tachycardia, Age, Malignancy, Epidermal detachment, Bicarbonate, Urea, Glucose.

When not to rely on it

  • Derived in a single specialised unit; tends to mis-calibrate in other populations and in SJS with <10% detachment.

Source

  1. Bastuji-Garin S, Fouchard N, Bertocchi M, Roujeau JC, Revuz J, Wolkenstein P. SCORTEN: a severity-of-illness score for toxic epidermal necrolysis. J Invest Dermatol. 2000;115(2):149-53. doi:10.1046/j.1523-1747.2000.00061.x · PMID 10951229

Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.

More Dermatology calculators